Koop, Gary and Potter, Simon M. (2011) Time varying VARs with inequality restrictions. Journal of Economic Dynamics and Control, 35 (7). pp. 1126-1138. ISSN 0165-1889Full text not available in this repository. (Request a copy from the Strathclyde author)
In many applications involving time-varying parameter VARs, it is desirable to restrict the VAR coefficients at each point in time to be non-explosive. This is an example of a problem where inequality restrictions are imposed on states in a state space model. In this paper, we describe how existing MCMC algorithms for imposing such inequality restrictions can work poorly (or not at all) and suggest alternative algorithms which exhibit better performance. Furthermore, we show that previous algorithms involve an approximation relating to a key prior integrating constant. Our algorithms are exact, not involving this approximation. In an application involving a commonly used U.S. data set, we present evidence that the algorithms proposed in this paper work well.
|Keywords:||Bayesian, state space model, Markov chain Monte Carlo, Metropolis–Hastings, Economic Theory, Control and Optimization, Economics and Econometrics, Applied Mathematics|
|Subjects:||Social Sciences > Economic Theory|
|Department:||Strathclyde Business School > Economics|
|Depositing user:||Pure Administrator|
|Date Deposited:||02 Nov 2011 15:11|
|Last modified:||13 Jan 2017 03:45|